Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 12, 2021, 2:19 PM CDT for Wayne County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 2:19 PM CDT (19:19 UTC)
- Expired
- Aug 12, 2021, 3:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
County Wayne County, MS
The radar
The Mobile radar (KMOB), 99 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 834 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WWUS84 KMOB 121919
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
219 PM CDT Thu Aug 12 2021
ALZ051>053-MSZ067-076-122000-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
219 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Choctaw,
northern Washington, northwestern Clarke, southern Wayne and
northwestern Greene Counties through 300 PM CDT...
At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Coffeeville to 6 miles
south of Clara. These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Saint Stephens, Clara, Millry, State Line, Buckatunna,
Silas and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3159 8781 3138 8863 3142 8884 3143 8884
3143 8890 3144 8894 3157 8894 3196 8795
TIME...MOT...LOC 1918Z 156DEG 3KT 3170 8801 3148 8869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 12, 1:46 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 12, 1:46 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Mobile AL 146 PM CDT Thu Aug 12 2021 .NEAR TERM /Now Through Friday/...A broad trough aloft over the northern Plains and Midwest slowly progresses east into the Great Lakes region while amplifying through Friday. Additionally, a massive low pressure aloft over the Florida Peninsula stretching south into the Florida Straits slowly moves west into the eastern Gulf during this time. With this, weak ridging aloft continues to weaken over the southeastern CONUS in between these two features. At the surface, ridging over the region retreats through today as a modest surface high centered roughly over the north central Gulf coast forms and lingers over the southeast through the rest period. As this transition occurs, light southeasterly to easterly surface winds over area today begin to switch to a light northerly flow on Friday, except for a weak southerly flow resuming during the afternoon near the coast. PWATs continue to remain fairly high over the region ranging around 1.9-2.0 inches and shear remains weak. MLCAPE values through the near term during this afternoon and Friday afternoon look to be generally near 2000 J/kg. Even with this abundant moisture and modest instability, no synoptic forcing exists through the period to aid in organized convective development. However, there will be a modest land and sea breeze circulation which cycles through the period. Convection continues to spread inland this afternoon with the sea breeze, with convection moving south over the marine area overnight with the land-breeze. Coverage of showers and storms for the rest of the afternoon continues to remain scattered to numerous, aided by daytime heating and outflow boundaries generated by convection. Given the weakly sheared environment the main concern will be urban and small stream flooding potential through the period. Although, a few strong storms could locally strong winds associated with downbursts due to precip loading. For temps, given the increased cloud and storm coverage that has haunted areas closer to coast today, highs are struggling to make it out of the mid to upper 80s for areas along and south of I-10. Outside of these areas, highs should reach the lower to mid 90s. Lows will generally range from the lower 70s inland to the mid 70s at the coast. On Friday, as of now highs still looks to range in the low to mid 90s across the regions. Lastly, a low risk of rip currents is expected through the period. JEH/88 && .AVIATION... 18Z issuance...VFR conditions will prevail through much of the period. Scattered to locally numerous showers and thunderstorms will develop through the afternoon and early evening hours with brief reductions to MVFR in ceilings and visibilities expected. Coverage of showers and storms begins decreasing going into tonight. Winds will be southeasterly around 5-8kts through the evening, becoming light and variable tonight. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Aug 12, 9:49 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
949 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM MARINE TSTM WIND PENSACOLA NAS 30.35N 87.32W
08/12/2021 M40 MPH ESCAMBIA FL ASOS
KNPA ASOS GUSTS TO 35KTS AT 8:20AM CDT.
&&Local storm report, Aug 12, 11:32 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1132 AM CDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM WATER SPOUT 4 S NAVARRE 30.35N 86.86W
08/12/2021 GMZ655 FL BROADCAST MEDIA
SEVERAL PHOTOS SHARED ON SOCIAL MEDIA VIA
BROADCAST METEOROLOGISTS OF A WATERSPOUT
THAT OCCURRED NEAR NAVARRE BEACH THIS
MORNING. TIME WAS ESTIMATED BY SENDER, AND
MATCHES WITH RADAR.
&&
MMSpecial weather statement, Aug 12, 11:46 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Thu Aug 12 2021
ALZ052-053-059-261-262-264-FLZ201-203-MSZ075-076-078-079-121730-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Escambia AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-Stone MS-Perry MS-Greene MS-George MS-
1146 AM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Mobile,
northern Baldwin, southern Washington, south central Clarke,
southwestern Escambia, northwestern Santa Rosa, northwestern
Escambia, George, southern Perry, southern Greene and Stone Counties
through 1230 PM CDT...
At 1146 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Molino to 4 miles
northeast of Bratt to 4 miles north of McIntosh to 6 miles southwest
of Maxie. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bay Minette, Atmore, Wiggins, Citronelle, Lucedale, Century,
Flomaton, Leakesville, Stockton, McCullough, Perkinston, McHenry,
Gulfcrest, Deer Park, Axis, Molino, Tibbie, Mount Vernon, Calvert and
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3084 8931 3091 8924 3091 8914 3109 8915
3143 8803 3109 8730 3093 8713 3074 8723
3066 8732 3054 8762 3092 8791 3090 8790
3095 8814 3065 8931
TIME...MOT...LOC 1646Z 217DEG 14KT 3081 8737 3100 8737 3133 8802 3089
8925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MMSpecial weather statement, Aug 12, 12:31 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1231 PM CDT Thu Aug 12 2021
ALZ052-053-055-056-059-060-261-262-FLZ201-203-205-121830-
Clarke AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Covington AL-
Escambia AL-Washington AL-Mobile Inland AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
1231 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Monroe,
northeastern Mobile, northwestern Baldwin, southeastern Washington,
southeastern Clarke, Escambia, southern Conecuh, southern Covington,
northern Okaloosa, northern Santa Rosa and northwestern Escambia
Counties through 130 PM CDT...
At 1231 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Calvert to 11 miles southeast of Riverview.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crestview, Atmore, Brewton, Jackson, Florala, Century, Flomaton,
Frisco City, Baker, Stockton, McCullough, East Brewton, Uriah, Mount
Vernon, Calvert, Castleberry, Excel, Jay, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8619 3099 8639 3069 8639 3065 8641
3071 8685 3076 8737 3108 8815 3157 8789
3135 8694 3118 8619
TIME...MOT...LOC 1731Z 215DEG 18KT 3118 8803 3092 8695
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Aug 12, 2:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
219 PM CDT Thu Aug 12 2021
ALZ051>053-MSZ067-076-122000-
Clarke AL-Choctaw AL-Washington AL-Greene MS-Wayne MS-
219 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southwestern Choctaw,
northern Washington, northwestern Clarke, southern Wayne and
northwestern Greene Counties through 300 PM CDT...
At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Coffeeville to 6 miles
south of Clara. These storms were nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Saint Stephens, Clara, Millry, State Line, Buckatunna,
Silas and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3159 8781 3138 8863 3142 8884 3143 8884
3143 8890 3144 8894 3157 8894 3196 8795
TIME...MOT...LOC 1918Z 156DEG 3KT 3170 8801 3148 8869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:01 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Covington, Crenshaw | 44 min |
| Aug 11, 7:30 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 45 min |
| Aug 11, 7:46 PM CDT | Special Weather Statement | MOB | Crenshaw | 44 min |
| Aug 11, 7:47 PM CDT | Special Weather Statement | MOB | Conecuh | 43 min |
| Aug 11, 7:56 PM CDT | Areal Flood Advisory | MOB | Butler, Crenshaw | 3 hr |
| Aug 11, 8:01 PM CDT | Special Weather Statement | MOB | Butler | 44 min |
| Aug 11, 8:09 PM CDT | Flash Flood Warning | MOB | Butler | 3 hr |
| Aug 12, 9:42 AM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 12, 12:31 PM CDT | Special Weather Statement | MOB | Escambia | 59 min |
| Aug 12, 6:03 PM CDT | Special Weather Statement | MOB | Crenshaw | 57 min |
| Aug 12, 11:46 AM CDT | Special Weather Statement | MOB | George, Greene, Stone | 44 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.